Arizona, 2012Strong Wind in Arizona, June 29, 2012
June 29, 2012 · NWS TWC · 1 event in 1 county or zone
High based showers and thunderstorms did not produce rainfall, but gusty winds did occur. Some of these winds resulted in minor damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High based showers and thunderstorms did not produce rainfall, but gusty winds did occur. Some of these winds resulted in minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 29, 9:10 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 29, 9:10 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST FRI JUN 29 2012
.SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND...MAINLY NEAR THE MOUNTAINS AND NEAR THE INTERNATIONAL
BORDER. A STRONG IMPULSE WILL MOVE INTO THE AREA FROM THE SOUTHEAST
NEXT WEEK...WITH A MARKED INCREASE IN SHOWERS AND THUNDERSTORMS BY
TUESDAY AND WEDNESDAY.
&&
.DISCUSSION...UPPER HIGH CENTERED OVER WEST CENTRAL NEW MEXICO THIS
MORNING WILL BECOME CENTERED OVER SE AZ TONIGHT AND CONTINUE TO BE
OVER THE AREA THIS WEEKEND. THERE WILL STILL BE ENOUGH MOISTURE TO
JUSTIFY A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/TSTMS
MAINLY NEAR THE MOUNTAINS TODAY THRU SUNDAY. ANOTHER FAVORED AREA
FOR PRECIP WILL BE NEAR THE INTERNATIONAL BORDER ADJACENT COCHISE/
SANTA CRUZ COUNTIES.
MON...
UPPER HIGH IS PROGGED TO MIGRATE TOWARD THE FOUR CORNERS REGION.
INCREASED MOISTURE WILL SUPPORT SCATTERED-COVERAGE OF SHOWERS/TSTMS
FROM TUCSON EWD/SWD MON AFTERNOON AND MON EVENING. A SLIGHT CHANCE
OF AFTERNOON AND EVENING SHOWERS/TSTMS WILL EXIST ACROSS WRN PIMA
COUNTY.
TUE-THUR...
29/00Z GFS/ECMWF WERE SIMILAR WITH MOVING INVERTED TROUGH NWWD
ACROSS CHIHUAHUA AND EVENTUALLY INTO SRN ARIZONA. THE INHERITED
OFFICIAL FORECAST DEPICTS HIGH-CHANCE CATEGORY POPS FROM TUCSON
EWD/SWD DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A
SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS ACROSS
WRN PIMA COUNTY.
HIGH TEMPS TODAY-SUN TO AVERAGE ABOUT 5 DEGS F ABOVE NORMAL. A FEW
DEGREES OF COOLING WILL OCCUR MON FOLLOWED BY MORE SIGNIFICANT
COOLING ON INDEPENDENCE DAY.
&&
.AVIATION...ISOLD-SCT TSRA/SHRA EAST AND SOUTH OF KTUS THIS
AFTERNOON AND THIS EVENING. OTHERWISE...VFR CONDITIONS WITH SURFACE
WIND GENERALLY LESS THAN 10 KTS THRU SATURDAY MORNING OR 30/12Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL LIMIT AFTERNOON AND
EVENING THUNDERSTORMS TO MAINLY NEAR THE MOUNTAINS THROUGH SUNDAY.
NORMAL DIURNAL WIND TRENDS OUTSIDE OF THUNDERSTORM OUTFLOWS. A
MARKED INCREASE IN SHOWERS AND THUNDERSTORMS WILL OCCUR NEXT WEEK AS
AN UPPER LEVEL IMPULSE APPROACHES FROM THE SOUTHEAST.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 5:18 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
518 AM MST FRI JUN 29 2012
AZZ501>515-301230-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
518 AM MST FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NEAR
THE MOUNTAINS AS WELL AS FAR EASTERN AND SOUTHERN AREAS. STRONGER
STORMS WILL GENERATE STRONG GUSTY OUTFLOW WINDS NEAR 45 MPH WITH
AREAS OF BLOWING DUST POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOWER LEVELS OF STORM ACTIVITY OVER THE WEEKEND. A STRONG IMPULSE
MOVING IN FROM THE EAST NEXT WEEK IS EXPECTED TO BRING A MUCH
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BY TUESDAY AND
WEDNESDAY. STRONG THUNDERSTORMS WITH HEAVY RAINFALL A CONCERN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WEATHER.GOV/TUCSON
Strong Wind, Tucson Metro Area
- When
- June 29, 2:00 PM MST
- Where
- Tucson Metro Area forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.097, -111.790 (the zone’s center; the record gives no point)
Gusty winds blew the awning off the front of a mobile home near Ajo and Interstate 19.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392912.